Azathioprine & thrush

Hello, I've been on azathioprine for just over a month now and have been suffering from recurrent thrush. I was told it was a side effect of the medication but wasn't expecting it to be this bad. I've had three bouts of it and everytime I get it, I treat it, it goes and I'm clear about a week before it reoccurs. I'm feeling a bit fed up. Does anyone have any similar experiences? When my body gets used to the medication will it stop or is this something I'll have to learn to live with?

2 Replies

  • oregano oil is good for that but the big fix are the pro biotic lozenges. suck on a probiotic during the day. as many as you think you need. the probiotics consume the yeast. you can also take the probiotics as well and follow the directions carefully, but taking the oregano oil regularly also fights yeast in the system.

  • I just spoke with a rheumatologist who said that after one money they usually reduce prednisone so perhaps your dose is too high. I started getting pronounced itchy acne (folliculitis) on my shoulders and upper chest because of this. I suspect that too high a dose would be encouraging candidiasis. Also, try eating an anti-candida diet with low starch, fruit and fructose and ask your doctor for a course of oral nystatin.

You may also like...